Alert archive / New York / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 62, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Aug 8, 2022, 2:45 PM EDT for Oswego County, New York. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 8, 2022, 2:45 PM EDT (18:45 UTC)
- Expired
- Aug 8, 2022, 3:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Oswego County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 372 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WUUS51 KBUF 081845 SVRBUF NYC075-081945- /O.NEW.KBUF.SV.W.0062.220808T1845Z-220808T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Buffalo NY 245 PM EDT Mon Aug 8 2022 The National Weather Service in Buffalo has issued a * Severe Thunderstorm Warning for... Central Oswego County in central New York... * Until 345 PM EDT. * At 244 PM EDT, a severe thunderstorm was located over Battle Island State Park, or near Oswego, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Oswego, Pulaski, Selkirk Shores State Park, Mexico Point State Park, Battle Island State Park, Hastings, Scriba, Richland, Palermo and New Haven. This includes Interstate 81 between exits 33 and 37. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4334 7645 4343 7649 4367 7607 4338 7593 TIME...MOT...LOC 1844Z 248DEG 20KT 4339 7646 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ RSH
2 follow-up statements
024 WWUS51 KBUF 081909 SVSBUF Severe Weather Statement National Weather Service Buffalo NY Issued by National Weather Service Cleveland OH 309 PM EDT Mon Aug 8 2022 NYC075-081945- /O.CON.KBUF.SV.W.0062.000000T0000Z-220808T1945Z/ Oswego NY- 309 PM EDT Mon Aug 8 2022 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT FOR CENTRAL OSWEGO COUNTY... At 309 PM EDT, a severe thunderstorm was located near Mexico Point State Park, or 10 miles northeast of Fulton, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Pulaski, Selkirk Shores State Park, Mexico Point State Park, Battle Island State Park, Hastings, Richland, Palermo, New Haven, Mexico and Sandy Creek. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4334 7644 4342 7647 4367 7607 4338 7593 TIME...MOT...LOC 1909Z 248DEG 20KT 4344 7628 HAIL...<.75IN WIND...60MPH $$ Campbell
446
WWUS51 KBUF 081948
SVSBUF
Severe Weather Statement
National Weather Service Buffalo NY
348 PM EDT Mon Aug 8 2022
NYC075-081956-
/O.EXP.KBUF.SV.W.0062.000000T0000Z-220808T1945Z/
Oswego NY-
348 PM EDT Mon Aug 8 2022
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSWEGO COUNTY HAS
EXPIRED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Warning still remains in effect for
Northeastern Oswego County until 4:30 PM EDT!
LAT...LON 4334 7644 4342 7647 4367 7607 4338 7593
TIME...MOT...LOC 1946Z 248DEG 20KT 4351 7602
$$
WelchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:47 AM EDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 8, 9:47 AM EDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 947 AM EDT Mon Aug 8 2022 .SYNOPSIS... A warm and humid airmass will remain over the region through tonight, then a passing cold front will usher in a cooler and less humid airmass. Showers and thunderstorms may produce heavy rainfall at times through tonight. Another cold front will move across the region on Thursday, bringing cooler and more comfortable weather through the weekend. && .NEAR TERM /THROUGH TONIGHT/... A weak shortwave/pre-frontal trough is responsible for showers across northern Ohio, and following its progression these will enter Western NY this morning before moving across Central NY late this afternoon. Scattered showers and possibly a thunderstorm across Western NY mid-morning through early afternoon. These will arrive before the southwesterly flow becomes established on Lake Erie, so lake shadowing will not keep Buffalo and much of the Niagara Frontier rain-free until later this afternoon. Expect an increase in areal coverage and intensity east of the Genesee Valley since the wave will arrive during peak diurnal heating with more instability in place. Precipitable water values around 2 inches will support locally heavy downpours. Forecast wind fields suggest at least limited wind shear which may support an isolated strong thunderstorm by the time storms move east of Lake Ontario. Also, with surface low pressure and a cold front remaining to our north, the region will remain in a hot and humid air mass for one more day. While it won't be quite as hot as yesterday, heat index values will still reach the mid to upper 90s in Wayne/Ontario/ Oswego/N Cayuga counties where a Heat Advisory is in place. Unlike the past few nights, the convection will NOT fade away with the setting sun. The front will slowly settle south across the area, which will maintain the potential for showers and thunderstorms tonight...along with the risk for tropical downpours. There also will be a decent amount of wind shear ahead of the cold front, however it will be nighttime with limited surface based instability in place. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... A cold front will be tracking south across western and north central NY Tuesday morning. Showers and possible thunderstorms will be ongoing Tuesday morning mainly south and east of Interstate 90 across western NY. Showers will also extend into the southern Tug Hill region. The front will slowly track south towards the New York/Pennsylvania border with showers tapering off from north to south through the afternoon. Highs will reach the mid to upper 70s. The front slows down and showers may linger along the NY/PA border thorugh the evening hours. Cooler and drier air will move into the region Tuesday night. Lows will fall to the upper 50s to low 60s. The cold front will move further south Wednesday. A shortwave trough will cross the eastern Great Lakes region and increasing clouds and a few showers are possible especially across north central NY. Highs will reach the upper 70s to low 80s Wednesday. High pressure will move into the region Wednesday night while another cold front approaches from the northwest. Shower chances increase across the Niagara Frontier late Wednesday night. Lows will fall into the mid to upper 50s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... The pattern becomes amplified late in the week with a strong ridge building across the Rockies and a deepening trough across the Northeast. A cold front will track across the eastern Great Lakes region Thursday and increasing moisture and strong surface convergence will increase chances for showers along the front Thursday. Cold air advection will last through Thursday night with H85 temperatures falling to +7C overnight. Can't rule out some lake induced showers Thursday night into Friday mainly southeast of Lake Ontario. The upper level trough will sharpen overhead with the axis passing across the region Friday. Daytime heating with steep low level lapse rates may lead to some afternoon showers especially east of Lake Ontario. High pressure builds into the region Friday night. Surface high pressure dominates Saturday through Sunday with dry and comfortable weather. Temperatures will average in the mid to upper 70s for highs Thursday- Sunday. Friday will likely be the coolest day of the period with highs in the upper 60s across the higher terrain to the mid 70s across the lake plains. Lows will average in the 50s. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... MVFR cigs will be common across the far western counties today with showers becoming likely along with the chance for thunderstorms. Cigs will lower to MVFR levels across the North country during the course of the afternoon with the Finger Lakes region (ie. KROC) being the last area to experience MVFR weather. A cold front will drop slowly southward across the region tonight. This is likely to produce showers with some thunderstorms with its passage. MVFR or lower flight conditions possible in thunderstorms. Lowering cigs following the wind shift, with IFR conditions developing at most locations between 08Z and 11Z. Outlook... Tuesday...VFR/MVFR with a chance of showers and thunderstorms, especially across the Southern Tier. Wednesday...Mainly VFR but with a chance of showers. Thursday and Friday...VFR. && .MARINE... A southwest wind will increase today, supporting small craft headlines for Lake Erie and the Upper Niagara River. Winds may drop off a bit early evening before picking up again right ahead of a cold front approaching from the north. Choppy but below headline conditions on Lake Ontario. Showers and thunderstorms may produce locally heavy rain and gusty winds today and tonight. Winds will shift to the northwest behind the front late tonight, but will only run 10 to 15 knots. Then high pressure will build on Tuesday and Wednesday with negligible wind and waves. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...Heat Advisory until 6 PM EDT this evening for NYZ004>006-014. MARINE...Small Craft Advisory until 4 AM EDT Tuesday for LEZ020-040-041. && SYNOPSIS...Apffel NEAR TERM...Apffel/RSH SHORT TERM...HSK LONG TERM...HSK AVIATION...Apffel MARINE...Apffel
Hazardous weather outlook, Aug 8, 4:50 AM EDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 450 AM EDT Mon Aug 8 2022 NYZ007-008-090900- Jefferson-Lewis- 450 AM EDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...Today and tonight. Thunderstorms may produce torrential downpours will localized flooding possible this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ004>006-014-090900- Wayne-Northern Cayuga-Oswego-Ontario- 450 AM EDT Mon Aug 8 2022 ...HEAT ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Thunderstorms may produce torrential downpours will localized flooding possible this afternoon through tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-010>013-019>021-085-090900- Niagara-Orleans-Monroe-Northern Erie-Genesee-Wyoming-Livingston- Chautauqua-Cattaraugus-Allegany-Southern Erie- 450 AM EDT Mon Aug 8 2022 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and tonight. Thunderstorms may produce torrential downpours will localized flooding possible tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-090900- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 450 AM EDT Mon Aug 8 2022 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Apffel
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 3:59 AM EDT | Heat Advisory | BUF | Cayuga, Ontario, Oswego, Wayne | 12 hr |
| Aug 8, 4:01 AM EDT | Small Craft Advisory | BUF | 24 hr | |
| Aug 8, 3:28 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 62 min |
| Aug 8, 4:27 PM EDT | Special Weather Statement | BUF | Lewis | 33 min |
| Aug 8, 7:19 PM EDT | Special Marine Warning | BUF | 41 min | |
| Aug 8, 7:26 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Genesee, Wyoming | 49 min |
Nearby
Severe Thunderstorm Warnings in New York, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.